Alert archive / Wisconsin / Small Craft Advisories in 2023
Small Craft Advisory 82, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Nov 15, 2023, 2:16 PM CST. It took effect at Nov 16, 2023, 9:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 15, 2023, 2:16 PM CST (20:16 UTC)
- In effect from
- Nov 16, 2023, 9:00 AM CST
- Expired
- Nov 16, 2023, 3:36 AM CST
- In force
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 11:43 AM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 15, 11:43 AM CST, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1143 AM CST Wed Nov 15 2023 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 335 AM CST Wed Nov 15 2023 Key Messages: - Much above normal temperatures continue today and Thursday. - Very windy conditions expected Thursday. Forecast Details: Temperatures and RH: 925 mb temperatures will be in the 8-10 C range today, and 11-13 C range on Thursday. Used a blend of the warmest guidance sets, including a heavy dose of the NBM 95th percentile, for highs. Highs today should range from the middle 50s northwest to the lower 60s southeast (15-20 degrees above normal). Highs on Thursday will be in the upper 50s to middle 60s (around 20 degrees above normal). Despite the unseasonable warmth, it doesn't appear that we'll break any records. Low dew points are expected across northern WI today, and have been reduced by 3-5 degrees from the previous forecast. Relative humidities will drop to around 25 percent across much of north central and far northeast WI. Winds: A weak surface trough will pass through the region today, followed by the arrival of a surface ridge. This will bring much lighter winds to the forecast area today and most of tonight. The pressure gradient will increase dramatically on Thursday as the high shifts east and a strong cold front approaches from the northwest. Mixing through 900-850 mb will tap into 45 to 55 knot winds aloft, resulting in gusts to 40 to 45 mph at the surface during the late morning and afternoon. This matches up well with the mean max gusts off the SPC HREF. Gusts will get close to Wind Advisory criteria, but WAA ahead of the front and an increase in high clouds during the afternoon are negative factors for a headline at this point. Concerning Gale Warning potential on Thursday, a local study using the SPC HREF, and WSUP showing a 60-80 percent chance of 34+ knot winds on the lake and southern bay, are enough evidence to support a Gale Watch from 18z/Thu-06z/Fri. This is not a slam dunk, however, as forecast soundings show a strong inversion setting up as warm air advects over the relatively cool waters of Lake Michigan. Dry weather will prevail through Thursday, as saturation with the cold front is not expected to occur until Thursday night. .LONG TERM...Thursday Night Through Tuesday Issued at 335 AM CST Wed Nov 15 2023 The main highlights from this forecast period revolve around a cold frontal passage Thursday evening/night bringing gusty winds and scattered rain showers, followed by the return of near seasonal temps and dry weather through the weekend. Little changes to the early week system as models continue to struggle with the evolution/interaction of a northern and southern stream system in a split flow. Thursday evening through early Friday...A strong cold front is progged to sweep southeast across the forecast area during this time period. Ahead of the front, gusty south/southwest winds will continue to gust to 30 to 40 mph into Thursday evening. As the front moves through, winds will turn west/northwest and continue gusting up to 35 mph before slowly decreasing into Friday morning. With little moisture available, anticipate locations will see a quick passing rain shower along the front. Friday through Sunday...The forecast area will be under an upper- level northwest flow through the weekend as upper-level ridging builds and shifts eastward over the western CONUS. Dry conditions and temperatures returning to near normal (highs mainly in the 40s) are anticipated during this time period. Rest of the extended...As the upper-level ridge gradually departs on Monday, a split flow emerges with a northern and southern stream system. Latest ECMWF has the southern stream system lifting northeast across southern IL and IN before phasing with the northern stream system as it lifts over the Great Lakes by late Tuesday. This solution would bring rain into southern WI, but the bulk of the precip would remain to the south and east. Based on the GFS solution, the forecast area could see impacts from the northern stream system, as it keeps the southern stream system across the southeastern US. However, the latest GFS does indicate the southern stream system starting out further north in the Middle Mississippi Valley before taking a southeasterly turn. This new development may indicate the GFS is beginning to lean more towards the ECMWF solution. Regardless of how guidance evolves over the coming days, there still appears to be potential for the forecast area to see some precipitation (rain or snow) sometime between late Monday and late Tuesday, but confidence continues to increase that a complete washout or heavy dumping of snow will not occur. && .AVIATION...for 18Z TAF Issuance Issued at 1143 AM CST Wed Nov 15 2023 VFR conditions are expected through Thursday afternoon. South winds will increase late tonight ahead of a cold front that will move across the area Thursday evening. Low level wind shear is expected after midnight with south winds of 5 to 10 knots at the surface and southwest winds around 40 knots at 2000 ft agl. South surface winds will gust to 35 knots at times after 14z Thursday. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....Kieckbusch LONG TERM......Kruk AVIATION.......RDM
Hazardous weather outlook, Nov 15, 3:41 AM CST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 341 AM CST Wed Nov 15 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-160945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 341 AM CST Wed Nov 15 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday South to southwest winds are expected to gust to 40 to 45 mph Thursday afternoon and evening. Travel conditions may be hazardous for high profile vehicles, especially on west to east oriented roads. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-160945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 341 AM CST Wed Nov 15 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday South to southwest gale force gusts are possible Thursday afternoon and evening. A Gale Watch has been issued. Kieckbusch/Kruk
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:47 AM CST | Gale Watch | GRB | 10 hr | |
| Nov 15, 2:16 PM CST | Gale Warning | GRB | 34 hr |
Nearby
Small Craft Advisories in Wisconsin, 2023Every small craft advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.